1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
ME/CFS and the Magic of the Canine Factor
There's been plenty of research indicating that having pets is good for your health. I never really noticed any particular benefits to having cats, though that may have had more to do with my cats. They've been fairly indifferent to my presence and we've shared a live-and-let-live...
Discuss the article on the Forums.

Very sick on LDN, what to do?

Discussion in 'General Treatment' started by Vincent, Dec 5, 2013.

  1. Vincent

    Vincent Senior Member

    Messages:
    116
    Likes:
    60
    Baltimore, Maryland USA
    I've been on LDN for 8 days now and I'm really sick with flu-like symptoms: naseua, chills, feeling too hot, and just plain 'feeling bad'. My suspicion is the LDN is for lyme or coinfections(testing not done yet) and or CFS. Having contacted the dr I am still waiting for a reply, the pharmacist suggested going down to just one pill instead of three at night. I took one pill last night and I actually feel worse :-(. My prescribed dose is 3 x 0.5mg pills.

    Is this side effect or effect? Has anyone else had a similar experience? Eating food makes me sick, doing anything other than laying down or sitting still makes me sick. I haven't been shopping in a week because I feel so bad I do not want to go. Help!
  2. minkeygirl

    minkeygirl Senior Member

    Messages:
    2,200
    Likes:
    1,393
    Left Coast
    I'm just curious did you start on 3x.5? I know you are supposed to go really slow. LIke .5 for a week. then up it by .5.

    And I know this won't help but see if you can find a grocery that delivers. It's the only way I get food.

    Sorry you feel so bad. I'm starting LDN next month. Ugh.
  3. Vincent

    Vincent Senior Member

    Messages:
    116
    Likes:
    60
    Baltimore, Maryland USA
    Yes the RX is for 3x0.5, Dr just replied to my message and said to lower to 1 and see if that helps. I just did that last night and I feel worse today :-( . I'm too sick to cook anything and I'll just get carry out or not eat at all. Lunch this afternoon was halted half way because it was making me feel worse.
  4. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,582
    Likes:
    5,355
    Albuquerque
    Hi Vincent,

    I'd guess this is LDN doing what it is supposed to but you have perhaps taken too high a dose. When I first started it and every time I upped the dose I would get those sorts of symptoms. My thought is that the immune system was able to see and attack pathogens that it had ignored previously.

    A friend ended up in the hospital with a temperature of 104 because he initially took too high a dose.

    If I were you, I'd stop the LDN for a couple of days and then restart it with a very low dose, say .5 mg.

    Best wishes,
    Sushi
    Sparrowhawk likes this.
  5. minkeygirl

    minkeygirl Senior Member

    Messages:
    2,200
    Likes:
    1,393
    Left Coast
    I agree. YOu probably still feel bad because it's still in your blood stream. I would go off for a few days or more. Then start with 1 .5 in the morning with food.
  6. jstefl

    jstefl Senior Member

    Messages:
    166
    Likes:
    75
    Brookfield, Wisconsin
    I had difficulty starting out also. I ended up starting at .2 mg every other day, and very slowly worked my way up. I stopped at 1.5 mg per day, as, after several years, a larger dose still causes problems. I feel that I get benefits from the 1.5 mg dose, so I am not concerned about getting to the "magic" 4.5 mg dose.

    We are all different, and we need to find what works for us, and not worry about someone else's opinion of what we need.

    I second the opinion to stop for a couple of days. After that, find a dose that you can tolerate. As time goes by, you will be able to increase the dose. Overdosing doesn't promote faster healing, just more pain.

    John
  7. Vincent

    Vincent Senior Member

    Messages:
    116
    Likes:
    60
    Baltimore, Maryland USA
    I'm going to just try 1 0.5mg pill tonight and through this weekend and see how everything goes. I was not prepared to feel this bad and it really caught me off guard.
    Valentijn and ggingues like this.
  8. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,582
    Likes:
    5,355
    Albuquerque
    I forgot to add that the immune symptoms only happened until I got up to about 3 mg. They lasted about 5 days every time I raised the dose. I found I needed to raise the dose very slowly--it took me 4 months to get up to the full dose and now I have dropped down to 3 mg again as that seems to be the dose that suits me now.

    Also, it is OK to stop LDN and restart it. When I travel, for instance, I stop it for a couple of days as the form I have needs to be refrigerated.

    Sushi
    ggingues likes this.
  9. ggingues

    ggingues $10 gift code at iHerb GAS343 of $40

    Messages:
    3,945
    Likes:
    799
    Concord, NH
    LDN is supposed to be bery short lived. Are you sure you got the right kind? I would think you did, but perhaps you didn't?

    GG

    PS Mine says Naltrexone (Short-acting) (D-F) 4.5 mg. I was concerned about this aspect when I first started LDN over 3 years ago. I also started mine during a Fibro flare (Pain 9 tob10, had Lidocaine infusion it was so bad!), so I was miserable already, but I think I had issues with LDN also, and my Dr told me to lay off for a few days. My starting dosage was 1.5mg, and I went up by 1.5 mg increments. FYI
  10. ggingues

    ggingues $10 gift code at iHerb GAS343 of $40

    Messages:
    3,945
    Likes:
    799
    Concord, NH
    @Sushi, do you only stop for a couple of days? Because I know this lady who runs a support group, and she stopped for a while longer, and she said she noticed a difference. I believe she said she had more pain.

    GG

    PS She actually lives in Arizona most of the time, but does travel to MA to treat people and run her group here.
  11. minkeygirl

    minkeygirl Senior Member

    Messages:
    2,200
    Likes:
    1,393
    Left Coast
    Our bodies are crazy, so who know how long stuff stays in our system?
  12. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,582
    Likes:
    5,355
    Albuquerque
    It is also not just the half-life but how long the immune response takes to calm down.

    @ggingues I have never stopped for more than a few days, so I don't know what would happen if I did.

    Sushi
  13. lnester7

    lnester7 Seven

    Messages:
    1,186
    Likes:
    1,058
    USA
    I have to get off for a few days when I overdo. If you had so strong reaction is ok to break for a few days, so your immune system can get back to what it can handles, over driving is as bad as under. Then try to start again at a low dose. I used to struggle because I thought if I would stop it woudl slow down recovery but you gain more at the end, to this day (one year on it) I have to skip some days when I get overactive (I feel very sleepy from LDN or brain feels kind of numb). Just a thought.
  14. SickOfSickness

    SickOfSickness Senior Member

    Messages:
    1,820
    Likes:
    913
    US
    I had problems on a quarter of 1.5 mg per day. I am going to try again, starting with less.
  15. Marlène

    Marlène Senior Member

    Messages:
    441
    Likes:
    210
    Edegem, Belgium
    Hi, your starting dose is too high. You can even go as low as 0,10mg or 0,25 mg if needed to start again from scratch. It will take a week or two (sometimes up to a month) and then you can up to 0,25 or 0,50mg.

    You don't need to rush LDN, your body will be healed and it takes a lot of energy and time. You can't rush things.

    All the best.
    ggingues and Sparrowhawk like this.
  16. xks201

    xks201 Senior Member

    Messages:
    610
    Likes:
    181
    LDN blocks opiate receptors. For every one person it makes feel better another person it'll make horrible.
  17. undcvr

    undcvr Senior Member

    Messages:
    761
    Likes:
    116
    NYC
    It does sound like a detox/Herx/IRIS reaction. U wud have to go off it and then come to it again when all the symptoms are cleared. That is the only way to find out if it is working for you, if you are able to take it again and not have those symptoms reoccur.
  18. Vincent

    Vincent Senior Member

    Messages:
    116
    Likes:
    60
    Baltimore, Maryland USA
    The Dr. got back to me but did not answer my question. I literally don't know why I'm taking this stuff. After I mentioned during my last appointment that I wake up feeling terrible every morning she suggested I try LDN.

See more popular forum discussions.

Share This Page